zbMATH — the first resource for mathematics

Interval-regularity does not lead to interval monotonicity. (English) Zbl 0784.05040
A connected graph \(G\) is interval-regular if for any two vertices \(u\) and \(v\) of \(G\) the number of neighbors of \(u\) lying on some shortest \((u,v)\)- path is equal to \(d(u,v)\). On the other hand \(G\) is interval-monotone if for any \(u\), \(v\) the set \(I(x,y)\) of vertices lying on shortest \((x,y)\)- paths is contained in the set of vertices \(I(u,v)\) on shortest \((u,v)\)- paths for \(x,y\in I(u,v)\). A 1980 conjecture of M. Mulder is that an interval-regular graph is interval-monotone. The conjecture is false: Presented is an infinite family of counterexamples reminiscent of the hypercubes \(Q_ n\).

05C38 Paths and cycles
Full Text: DOI
[1] Foldes, S., A characterization of hypercubes, Discrete math., 17, 155-159, (1977) · Zbl 0354.05045
[2] Mulder, M., The interval function of a graph, () · Zbl 0446.05039
[3] Mulder, M., Interval-regular graphs, Discrete math., 41, 253-269, (1982) · Zbl 0542.05051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.